MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of an elevated advia centaur ca 19-9 result which was discordant relative to clinical expectation and repeat testing when using ca 19-9 lot: 543.An initial low ca 19-9 result was obtained for a female pancreatic cancer patient.When the sample was re-tested, a much higher result was produced; this elevated result was identified as discordant.The same sample was sent to an external reference laboratory for testing, using advia centaur ca 19-9, lot: 541.The reference-lab result (below assay cutoff) was consistent with expectation and patient history.There are no allegations of patient harm or any other adverse consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated advia centaur ca 19-9 result which was discordant relative to clinical expectation and repeat testing when using ca 19-9 lot: 543.No issues were identified with assay calibration or quality control (qc) results.The ca 19-9 assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is evaluating.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated advia centaur ca 19-9 result which was discordant relative to clinical expectation and repeat testing.Mdr 1219913-2025-00023 was initially submitted on 16-jan-2025.Update, 27-jan-2025: siemens has concluded the investigation.The affected patient has pancreatic cancer, cholestasis, and biliary obstruction.The customer was not able to provide or a list of medications/supplements the patient was taking.An isolated elevated result was obtained in repeat testing; this result conflicted with the initial test result and also conflicted with the patient¿s historical testing.Repeat-testing of the same sample in another lab, using advia centaur ca 19-9, lot 541, produced a low result.Return of the patient sample was not warranted, as the discordance was not reproducible.Reagent issues were essentially ruled out, as review of customer calibration and quality control (qc) data revealed no issues, and no problems were reported for any other samples.The instrument was evaluated by service and no issues were found.Provided information indicates that the sample was handled according to the instructions of the tube manufacturer.However, the observation that the sample was highly jaundiced (icteric) may indicate that sample quality issues played a role in the reported observation.Based on the available information, a specific cause for the discordant result could not be determined.No product problem was identified, and the issue was resolved with routine troubleshooting.No further investigation is required.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR CA 19-9
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration no. 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key21170761
Report Number1219913-2025-00023
Device Sequence Number4603915
Product Code NIG
UDI-Device Identifier00630414574257
UDI-Public(01)00630414574257(10)24963543(17)250608
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberN/A
Device Catalogue Number10491379
Device Lot Number24963543
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown